Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 87, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Oct 21, 2017, 8:14 AM CDT for Ottawa County, Oklahoma. It took effect at Oct 23, 2017, 4:42 AM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2017, 8:14 AM CDT (13:14 UTC)
- In effect from
- Oct 23, 2017, 4:42 AM CDT
- Expired
- Oct 24, 2017, 8:24 AM CDT
- In force
- 28 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 11.77 ft at Oct 23, 2017, 4:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
680 WGUS44 KTSA 211314 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 814 AM CDT Sat Oct 21 2017 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-212114- /O.NEW.KTSA.FL.W.0087.171023T1144Z-171024T1324Z/ /COMO2.1.ER.171023T1144Z.171023T1800Z.171024T0724Z.NO/ 814 AM CDT Sat Oct 21 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Neosho River near Commerce * from Monday morning to Tuesday morning, or until the warning is cancelled. * At 7:30 AM Saturday, the stage was 3.13 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Monday morning and continue to rise to near 16.6 feet by early Monday afternoon. The river is expected to fall below flood stage Tuesday before dawn . * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
3 follow-up statements
466 WGUS84 KTSA 211850 FLSTSA Flood Statement National Weather Service Tulsa OK 150 PM CDT Sat Oct 21 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-220250- /O.CON.KTSA.FL.W.0087.171023T1144Z-171024T1324Z/ /COMO2.1.ER.171023T1144Z.171023T1800Z.171024T0724Z.NO/ 150 PM CDT Sat Oct 21 2017 The Flood Warning continues for The Neosho River near Commerce. * from Monday morning to Tuesday morning, or until the warning is cancelled. * At 1:30 PM Saturday, the stage was 3.1 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Monday morning and continue to rise to near 16.6 feet by early Monday afternoon. The river is expected to fall below flood stage Tuesday before dawn . * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
883 WGUS84 KTSA 220211 FLSTSA Flood Statement National Weather Service Tulsa OK 911 PM CDT Sat Oct 21 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-221011- /O.EXT.KTSA.FL.W.0087.171023T0942Z-171024T1540Z/ /COMO2.1.ER.171023T0942Z.171023T1800Z.171024T0940Z.NO/ 911 PM CDT Sat Oct 21 2017 ...Flood Warning extended until Tuesday morning... The Flood Warning continues for The Neosho River near Commerce. * from late Sunday night to Tuesday morning, or until the warning is cancelled. * At 7:30 PM Saturday, the stage was 3.03 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage early Monday morning and continue to rise to near 17.3 feet by early Monday afternoon. The river is expected to fall below flood stage early Tuesday morning. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ Lacy
514 WGUS84 KTSA 220646 FLSTSA Flood Statement National Weather Service Tulsa OK 146 AM CDT Sun Oct 22 2017 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-220716- /O.CAN.KTSA.FL.W.0087.000000T0000Z-171024T1540Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 146 AM CDT Sun Oct 22 2017 The Flood Warning is cancelled for The Neosho River near Commerce. * At 1:30 AM Sunday, the stage was 3.04 feet. * Flood stage is 15.0 feet. * Forecast...The Neosho River near Commerce will crest below flood stage at 11.1 feet Monday evening. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 21, 6:46 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 21, 6:46 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 646 AM CDT Sat Oct 21 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR ceilings and breezy southerly winds across much of the CWA during the morning hours are expected to lift back to just within the VFR category this afternoon ahead of a cold front approaching the CWA. Thunderstorms are expected to develop along the front late this afternoon and spread across the CWA this evening and tonight. Periods of IFR/MVFR conditions and strong variable winds will be possible within the stronger storms along/near the leading line with MVFR conditions...northwesterly winds and decreasing thunder/rain chances behind the front. Will carry tempo groups for timing of the stronger storms. Conditions look to begin lifting back to VFR/clearing out across Northeast Oklahoma late in the TAF period. && .PREV DISCUSSION... /Issued 320 AM CDT Sat Oct 21 2017/ DISCUSSION... The main items of interest for this morning's forecast will be severe storm and heavy rain potential late today and tonight with a cold front, and rain chances/temps with a strong front late next week. Broad western CONUS trough is marching toward the Plains this morning. A pocket of higher PV was located near the Four Corners near the basal portion of the parent trough. This energy will move out into the central/southern Plains later today and will help provide lift along with the associated Pacific front to produce widespread storms across the region thru tonight. The latest short term hi-res guidance indicates some semi-discrete cell development between 21z and 00z to the west/northwest of Tulsa, where the greatest threat for hail will be with this event. An isolated tornado is possible as well. Storms should quickly grow upscale into a squall line by the time they reach Tulsa and will continue to march south and east from there thru the night. Some hi-res guidance indicates there will be potential for some QLCS tornadoes where segments of the line can bow out to the east and northeast. This threat will be greatest to the west of highway 69 in northeast Oklahoma. It will be interesting to see how the supercells that are expected to develop across central OK evolve, because as they become a portion of the eventual squall line, they could bring the best threat for QLCS tornadoes as the system moves into northeast OK. The line should generally decrease in intensity as it moves into Arkansas and southeast Oklahoma owing to decreasing instability after midnight. Given the progressive nature of the system, the flash flood threat will be localized at best. However, broad 1 to 2 inch rains over the region may cause a few river points to flood. There will be a temperature roller coaster next week with primarily tranquil weather. After a mild start to the work week Monday, cooler temps are expected Tuesday behind a polar cold front which will push thru Monday night. Another quick warm-up is expected thru Thursday ahead of the next system. There is a lot of uncertainty regarding the evolution of the upper flow pattern late next week and into the weekend. One thing is fairly certain. Some shortwave energy is expected to dive southeast across the middle of the country late next week and will force another strong polar cold front thru the region. The Canadian and GFS keep this system a progressive open wave and suggest little in the way of precip for the area. The 00Z ECMWF is following in the footsteps of the 12Z run, closing the system off well to our west and is much wetter going into next weekend. Given the uncertainty, will keep the chance PoPs from the consensus guidance for Friday with the front, and will maintain low PoPs going into the weekend. The temperature forecast is no walk in the park either during this time frame. Started with consensus forecast and made adjustments. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 79 52 71 44 / 30 100 10 0 FSM 78 59 70 46 / 20 100 40 10 MLC 80 55 70 43 / 20 100 10 0 BVO 77 50 72 38 / 60 100 10 0 FYV 74 54 64 38 / 20 100 30 10 BYV 74 55 65 44 / 20 100 40 10 MKO 79 53 69 44 / 20 100 20 0 MIO 77 51 68 43 / 10 100 20 0 F10 79 53 70 45 / 20 100 10 0 HHW 82 58 71 47 / 20 100 30 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...20
Hazardous weather outlook, Oct 21, 5:18 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 518 AM CDT Sat Oct 21 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 518 AM CDT Sat Oct 21 2017 ...Enhanced Severe Thunderstorm Threat and Heavy Rainfall Late This Afternoon into Tonight... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 4 PM Northeast Oklahoma. After 10 PM Southeast Oklahoma and Northwest Arkansas. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 4 PM Northeast Oklahoma. After 10 PM Southeast Oklahoma and Northwest Arkansas. FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Evening. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... An enhanced severe weather potential is forecast across much of the region starting late this afternoon and continuing into the overnight hours. Thunderstorms will begin to develop across Central Kansas to Central Oklahoma along a cold front this afternoon and spread into Northeast Oklahoma during the late afternoon and early evening hours. Damaging winds to 70 mph...large hail and also a limited tornado potential will be possible with the initial storm development. Ahead of the approaching cold front...gusty southerly winds in the 20 to 35 mph range will continue to be possible across the region. During the evening hours...storms are expected to develop into a squall line along the front and spread across Eastern Oklahoma and Northwest Arkansas overnight. Severe potentials will continue into the overnight hours with the main threat transitioning to more of a damaging wind threat. However...a limited tornado potential will remain possible with the threat of quick spin ups along the leading line of the east southeast moving squall line. After midnight tonight...severe potentials should begin to decrease ahead of the front across Southeast Oklahoma and Northwest Arkansas as instability weakens. Behind the front...decreasing thunderstorm potential is forecast with rain showers remaining possible into the morning hours Sunday. Widespread heavy rainfall amounts in the 1 to 2 inch range with locally higher amounts around 3 inches and greater are also expected with the storms through tonight. Localized flash flooding could be possible along with the potential for some river flooding across the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. Persons attending outdoor events Saturday evening should prepare for thunderstorms with the potential for severe weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY...High Wind Potential. WEDNESDAY AND THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Rain showers along with an isolated thunderstorm potential will remain possible into the morning hours Sunday across parts of Eastern Oklahoma and Northwest Arkansas behind the exiting cold front. Precipitation is forecast to exit the region by Sunday afternoon. In the wake of the departing system...a secondary push of cooler temperatures and gusty northerly winds will be possible Tuesday with a warming trend forecast for the second half of next week. Toward the end of the week...another low pressure system looks to move into the Plains with a return of thunderstorm chances to the region. weather.gov/tulsa contains additional information.
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.